MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. LITHOPLASTY PERIPHERAL BALLOON DILATATION CATHETER; BALLOON CATHETER

SHOCKWAVE MEDICAL, INC. LITHOPLASTY PERIPHERAL BALLOON DILATATION CATHETER; BALLOON CATHETER
Model Number 60109-5560
Medical Device Problem Codes Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Peripheral Vascular Disease (2002)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on observations from reviewing of the case details, it is concluded that the balloon was punctured, when the device was repositioned prior to the balloon being fully deflated.The distal balloon did not separate from the device at the time of balloon rupture, but the event occurred as the device was being withdrawn through the sheath.This root cause is also supported by the inspection of the balloon segments and the returned sheaths.The review of the manufacturing lhr and quality inspection records for the balloon component and catheter processing provides assurance that the root cause was not swmi device design / manufacturing related.Conclusion: based on the investigation, it is concluded that the balloon rupture was due to the sharp calcification and incomplete deflation of balloon during reposition.The balloon separation was due to the interaction force between the balloon and the sheath.The cause of this event is not swmi design/ manufacturing related.Note: the mdr was initially submitted on may 8, 2018 and acknowledgement email was received by shockwave medical.However, additional information was required prior to posting.The mdr is now being refiled with requested information per helpdesk recommendation.
 
Event or Problem Description
A 6x60mm catheter was used to treat the mid-sfa.After three cycles of treatment, there was an attempt to inflate the balloon but no pressure held.The catheter was removed.Upon evaluation of the catheter, it was noticed that a portion of the balloon had separated from the catheter.Under fluoro, it was identified as being retained on the guidewire.The balloon was then captured using a snare and removed from the body in a single piece.

Brand Name
LITHOPLASTY PERIPHERAL BALLOON DILATATION CATHETER
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
48501 warm springs blvd.
suite 108
fremont CA 94539
MDR Report Key8134174
Report Number3010940016-2018-00001
Device Sequence Number2363740
Product Code PPN
UDI-Device IdentifierM732LPBC5560DX1
UDI-PublicM732LPBC5560DX1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2019
Device Model Number60109-5560
Device Catalogue NumberM732LPBC5560DX1
Device Lot NumberP171220C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight75